10 Serious Side Effects Of biotin For Your Health, Hair, Skin & Nails
Biotin – A Brief
Biotin is a water-soluble vitamin that is found in foods like almonds, whole grains, eggs, sardines, pecan, dried fruits, cucumber, oats, strawberries, cauliflower, cow milk, and brewer’s yeast.
Also known as Vitamin H or B7, biotin has become popular in recent times and is easily found everywhere in supplement forms. It is sold under a lot of names, such as Appearex, vitamin H, vitamin B7, biotin, and coenzyme R.
Though biotin is a safe vitamin, it is better to stick to a recommended dosage. Check out here what are the side effects of biotin:
1. May Cause Acne:
Too much biotin in the system can cause cystic acne on the chin and jawline.
This vitamin increases sebum production in the skin, making way for ruptures and dirt accumulation. But it has been noted that acne fades away a few weeks after the biotin dosage is stopped.
2. May Cause Allergic Reactions:
Some people may suffer from allergies due to the intake of biotin supplements.
The allergic reactions are not very common, but there have been cases of people suffering from it. The allergic reaction could be a feeling of nausea, swelling of the throat and face, development of itchy rashes, tightness, or pain in the chest.
3. Effects During Pregnancy:
One of the serious biotin effects is during pregnancy. Pregnant women should avoid taking high doses of Biotin. This vitamin may increase the risk of miscarriage. Though no tests have been performed on humans to confirm this, it is always better to consult a doctor before taking biotin during pregnancy.
4. Frequency Of Urination:
There have been unsubstantiated reports that higher dosage of biotin can cause an increase in the need to urinate. There can be an unusual amount of sweating too due to the consumption of biotin in high dosages.
5. May Cause Diarrhea:
Individuals on a high dosage of this supplement may also suffer from stomach cramps and diarrhea. When such a condition is observed, it is best to stop biotin consumption immediately!
Many of those who take biotin supplements complain of mild nausea during the initial stages. With time, this side effect tends to taper off.
7. May Increase Blood Glucose Levels:
A study has shown that biotin supplement is not recommended for those with diabetes as this vitamin increases the production of glucose and fatty acids in the body.
It is better to consult a doctor, so as to not overdo the dosage of biotin supplements if you have diabetes.
8. Drug Interactions:
Biotin has a negative interaction with anti-seizure and cholesterol-lowering medication. High dosage of biotin supplements can cause these drugs to work less efficiently. It can have an impact on the symptoms of diabetes.
9. Eosinophilic Pleuropericardial Effusion
In a single reported case, the extremely rare condition of Eosinophilic Pleuropericardial Effusion was noticed in women taking biotin supplements along with Vitamin B5. A severe reaction occurred with the blood and air entering the pleural cavity space around the lungs, causing a major pulmonary infection, which turned into a life-threatening condition.
10. May Cause Acute Respiratory Problems:
In some people, a high dosage of biotin can cause acute respiratory problems or anaphylaxis. It is important to consult a physician immediately in such cases.
THANKS FOR WATCHING MY VIDEO.
SUBSCRIBE MY CHANNEL FOR MORE VIDEOS.
Please watch: "Top 5 Benefits Of Marshmallow Root – The Ultimate Cure For Cough And Cold"
Community pharmacists are the health professionals most accessible to the public. They supply medicines in accordance with a prescription or, when legally permitted, sell them without a prescription. In addition to ensuring an accurate supply of appropriate products, their professional activities also cover counselling of patients at the time of dispensing of prescription and non-prescription drugs, drug information to health professionals, patients and the general public, and participation in health-promotion programmes. They maintain links with other health professionals in primary health care.